Alert archive / North Dakota / Snow Advisories in 2007
Snow Advisory 6, NWS Bismarck, ND
NWS Bismarck, ND issued this snow advisory at Apr 2, 2007, 3:40 AM MDT for 11 counties in North Dakota. It took effect at Apr 2, 2007, 12:00 PM MDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Apr 2, 2007, 3:40 AM MDT (09:40 UTC)
- In effect from
- Apr 2, 2007, 12:00 PM MDT
- Expired
- Apr 3, 2007, 3:26 AM MDT
- In force
- 15 hr
- Issued by
- NWS Bismarck, ND
Counties Dunn County, ND, Foster County, ND, McHenry County, ND, McKenzie County, ND, Mercer County, ND, Mountrail County, ND, Oliver County, ND, Pierce County, ND, Sheridan County, ND, Wells County, ND, Williams County, ND
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 9.7 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 913 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this snow advisory went out at Apr 2, 3:10 AM MDT, 30 minutes earlier.
Area forecast discussion, Apr 2, 3:10 AM MDT, 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 410 AM CDT MON APR 2 2007 .SHORT TERM...TODAY THROUGH TUESDAY NIGHT... MAIN FORECAST CONCERN/HIGHLIGHT IN THE SHORT TERM WILL STAY FOCUSED ON THE IMPENDING WINTER STORM SET TO IMPACT WESTERN AND CENTRAL NORTH DAKOTA TODAY INTO TUESDAY MORNING. HAVE FOLLOWED NATIONAL GUIDANCE AND LEANED MORE CLOSELY WITH THE GFS SOLUTION. CURRENTLY...THE NORTHERN PLAINS IS BRIEFLY IN BETWEEN STORM SYSTEMS THIS EARLY MONDAY MORNING...WITH A SHORT WAVE RIDGE ADVECTING EAST ACROSS THE STATE. LOW CLOUDS ACROSS THE FORECAST AREA IS HELPING TO KEEP TEMPERATURES ABOVE THE FREEZING MARK. THE STORM SYSTEM SET TO HIT THE REGION TODAY AND TONIGHT IS MOVING TOWARDS THE NORTHERN ROCKIES REGION...A BIT SLOWER THAN WHAT MODELS PREVIOUSLY HAD ADVERTISED. IN RESPONSE...SURFACE LOW PRESSURE IS DEVELOPING IN SOUTHWEST MONTANA...ALONG WITH RAIN AND SNOW BEING OBSERVED IN ITS PROXIMITY. THE STORM SYSTEM WILL CONTINUE MOVING EASTWARD THIS MORNING TOWARDS THE NORTHERN PLAINS...SPREADING PRECIPITATION IN THE FORM OF RAIN AND SNOW ACROSS THE WEST...WITH A CONTINUED EMPHASIS OVER THE SOUTHWEST COUNTIES WHERE THE INVERTED SURFACE TROUGH WILL TRACK AND WHERE AMPLE VERTICAL MOTION WILL RESIDE. PRECIPITATION TYPE WILL QUICKLY TURN OVER TO ALL SNOW AS DYNAMIC COOLING PUSHES LOW LEVEL TEMPERATURES CLOSER TO THE FREEZING MARK. DUE TO THE SLOWER PROGRESSION OF THE UPPER LEVEL WAVE AND SURFACE TROUGH NOTED ABOVE...HAVE REMOVED ENTIRELY PRECIPITATION OVER THE CENTRAL AND EASTERN COUNTIES THIS MORNING. OTHERWISE HAVE INCREASED POPS SOUTHWEST. AS THE UPPER LEVEL WAVE APPROACHES EASTERN MT THIS AFTERNOON...THE INVERTED SURFACE TROUGH PUSHES SLOWLY EAST ALONG WITH PRECIPITATION DEVELOPING OVER THE CENTRAL COUNTIES...AGAIN MORE SO SOUTH CENTRAL WITH BETTER LOW LEVEL FORCING AND MID LEVEL DYNAMICS. PRECIPITATION TYPE BY THE AFTERNOON WILL BE ALL SNOW WEST AND NORTH CENTRAL...WITH A RAIN/SNOW MIX TURNING TO ALL SNOW SOUTH CENTRAL BY THE LATE AFTERNOON. BY TONIGHT AND INTO TUESDAY MORNING SNOW WILL HAVE ENCOMPASSED MUCH OF THE FORECAST AREA AS THE STORM SYSTEM PUSHES THROUGH THE REGION. EXPECT SNOW TO THEN EXIT THE AREA ENTIRELY BY TUESDAY NIGHT. ALSO...REMOVED THUNDERSTORM MENTION TODAY AS THE BEST POTENTIAL FOR CONVECTION IS NOW MORE SOUTH OVER CENTRAL SD. EXPECT THE HEAVIEST SNOW IN THE WEST CENTRAL AND SOUTHWEST LATER THIS MORNING AND AFTERNOON...SPREADING INTO THE SOUTH CENTRAL LATER IN THE AFTERNOON AND EVENING. MAIN SNOW AREA WILL THEN MOVE ENTIRELY INTO THE SOUTH CENTRAL AND EAST CENTRAL OVERNIGHT. AGAIN UTILIZED A MODIFIED GFS QPF AND 10 TO 1 RATIO...GIVING A BAND OF 6 TO 8 INCHES OF SNOW ACROSS THE SOUTHERN HALF OF THE FORECAST AREA...WATFORD CITY TO BISMARCK TO JAMESTOWN AND SOUTH. LESSER AMOUNTS WILL BE SEEN JUST TO THE NORTH...ON THE ORDER OF 3 TO 5 INCHES...FROM WILLISTON TO MINOT AND EAST. THE COUNTIES ALONG THE CANADIAN BORDER WILL SEE THE LEAST SNOW ACCUMULATIONS...FROM 1 TO 3 INCHES AT BEST. MODEL SOUNDINGS ARE INDICATING SOME CONVECTIVE POTENTIAL ACROSS THE SOUTHERN HALF...SO SCATTERED SNOW ACCUMULATIONS GREATER THAN 8 INCHES IS NOT OUT OF THE QUESTION. GIVEN THE INFORMATION AND REASONING ABOVE...HAVE UPGRADING THE WINTER STORM WATCH TO A WINTER STORM WARNING...ACROSS THE 6 TO 8 INCH SNOW AREA MENTIONED ABOVE...INCLUDING THE FAR SOUTHERN COUNTIES. HAVE GONE WITH A SNOW ADVISORY FOR THE REMAINING COUNTIES IN THE PREVIOUS WATCH. DECIDED AGAINST A HEAVY SNOW WARNING AS I AM EXPECTING HIGHER WIND SPEEDS OVER THE SOUTHERN HALF OF THE FA. SHOULD SEE A BIT LIGHTER WINDS OVER THE NORTHERN HALF. FOR TIMING HAVE STARTED THE WARNING AND ADVISORY WEST AT 18Z...WITH THE CENTRAL AT 23Z AS PRECIPITATION WILL START LATER. HEADLINES FOR THE WEST WILL THEN END AT 12Z WITH THE CENTRAL EXPIRING AT 15Z. TEMPERATURES WILL BE WELL BELOW NORMAL THROUGH THE SHORT TERM PERIOD. EXPECT HIGHS TODAY TO REMAIN MAINLY IN THE 30S...THEN MAINLY BELOW FREEZING FOR TUESDAY. ACTUAL SNOW COVER WILL PLAY A BIG ROLE IN THIS. WILL SEE OVERNIGHT LOWS MAINLY IN THE TEENS. .LONG TERM...WEDNESDAY THROUGH MONDAY NIGHT... MAIN FORECAST PROBLEM IN THE LONG TERM WILL BE COOLER TEMPERATURES AND POSSIBLE PRECIPITATION SETTING UP OVER BAROCLINIC ZONE OVER THE WEST ON THURSDAY INTO THURSDAY NIGHT. ECMWF AND CANADIAN MODELS IN PRETTY GOOD AGREEMENT. GFS HAS BEEN A BIT INCONSISTENT WITH THE TIMING OF THE BAROCLINIC ZONE SETTING UP IN THE WEST. WILL GENERALLY FOLLOW THE GFS BUT HEDGE TOWARD ECMWF AND CANADIAN SOLUTIONS. MINIMAL CHANGES TO TEMPERATURES THROUGH THE PERIOD. EVENTUAL SNOW COVER FROM SHORT TERM STORM MAY PLAY HAVOC ON TEMPERATURES BUT GENERALLY THEY LOOKED REASONABLE. WE WILL SEE BELOW NORMAL TEMPERATURES IN THE DAY 3-5 PERIOD AS COLD HIGH PRESSURE RIDGE IS SLOW TO MOVE EAST AS DOWNSTREAM UPPER LOW DEEPENS AND ACTUALLY RETROGRADES A BIT. INTRODUCED SOME SLIGHT CHANCE POPS IN THE SOUTHWEST THURSDAY AND THURSDAY NIGHT. ECMWF AND CANADIAN IN PRETTY GOOD AGREEMENT HERE. GFS WHICH HAD PRECIP DEVELOPING IN THE BAROCLINIC ON THURSDAY NIGHT...NOW BRINGS PRECIP INTO THE WEST ON WEDNESDAY NIGHT. CANADIAN AND EURO ARE SLOWER THAN THIS AND ALSO INDICATE LIGHTER AMOUNTS. WILL LEAN TOWARD CANADIAN AN ECMWF AND BRING A SLIGHT CHANCE OF LIGHT SNOW INTO THE SOUTHWEST THURSDAY...LINGERING IN THE FAR SOUTHWEST THURSDAY NIGHT. REMAINDER OF THE FORECAST LOOKS PRETTY DRY. EXCEPTION AGAIN MAY BE THE SOUTHWEST QUARTER OF THE CWA...NEAREST TO THE MEANDERING BAROCLINIC ZONE. WE SHOULD STILL SEE A GRADUAL WARMUP LATE IN THE WEEK. && .BIS WATCHES/WARNINGS/ADVISORIES... WINTER STORM WARNING FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 7 AM CDT /6 AM MDT/ TUESDAY FOR NDZ017>020-031>034-040>045. SNOW ADVISORY FROM 1 PM THIS AFTERNOON TO 7 AM CDT TUESDAY FOR NDZ009>011-021. SNOW ADVISORY FROM 6 PM THIS EVENING TO 10 AM CDT TUESDAY FOR NDZ012-013-022-023-025. WINTER STORM WARNING FROM 6 PM THIS EVENING TO 10 AM CDT TUESDAY FOR NDZ035>037-046>048-050-051. && NJH/TWH
Hazardous weather outlook, Apr 1, 3:52 AM MDT, 23 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 452 AM CDT SUN APR 1 2007 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-021000- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 452 AM CDT SUN APR 1 2007 /352 AM MDT SUN APR 1 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A SPRING STORM SYSTEM WILL BRING A RETURN OF WINTER WEATHER TO THE NORTHERN PLAINS MONDAY THROUGH TUESDAY MORNING. SIGNIFICANT SNOW ACCUMULATIONS ARE POSSIBLE ALONG WITH GUSTY NORTHEASTERLY WINDS. AT THIS TIME THE HEAVIEST SNOWFALL AMOUNTS ARE EXPECTED OVER WEST CENTRAL NORTH DAKOTA....EAST ALONG INTERSTATE 94 AND SOUTH TO THE SOUTH DAKOTA BORDER. MAXIMUM SNOWFALL AMOUNTS ARE CURRENTLY EXPECTED TO RANGE FROM 4 TO AROUND 6 INCHES. THOUGH THE TRACK OF THIS STORM STILL REMAINS A BIT UNCERTAIN...THE POTENTIAL IS HIGH FOR HAZARDOUS WINTER WEATHER TO ADVERSELY AFFECT TRAVEL AND COMMERCE ACROSS WESTERN AND CENTRAL NORTH DAKOTA MONDAY THROUGH TUESDAY MORNING. STAY TUNED TO LOCAL MEDIA AND YOUR NATIONAL WEATHER SERVICE OVER THE NEXT DAY OR TWO FOR THE LATEST UPDATES ON THIS STORM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. HEINERT
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 3:40 AM MDT | Winter Storm Warning | BIS | Adams, Billings, Bowman, Burleigh, Dickey, Dunn and 14 more | 24 hr |
Nearby
Snow Advisories in North Dakota, 2007Every snow advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.